Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 139, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 19, 2019, 9:59 AM CDT for Franklin County, Warren County, Missouri. It took effect at May 21, 2019, 9:00 AM CDT. It was in force for 59 days.
The area
The counties it named.
The facts
- Issued
- May 19, 2019, 9:59 AM CDT (14:59 UTC)
- In effect from
- May 21, 2019, 9:00 AM CDT
- Expired
- Jul 19, 2019, 9:35 AM CDT
- In force
- 59 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Washington (WHGM7). The gauge peaked at 29.28 ft at Jun 8, 2019, 4:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06935450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 19, 7:03 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 19, 7:03 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 703 AM CDT Sun May 19 2019 .SHORT TERM... (Through Late Tonight) Issued at 312 AM CDT Sun May 19 2019 A broad negatively tilted shortwave is lifting northeast through the Great Plains this morning. The surface reflection of this system over Iowa will likewise move northeast through the Upper Midwest today. The trailing cold front will move through Missouri and Illinois today with scattered showers and thunderstorms continuing ahead of the front. GFS and NAM print out a few tenths of an inch of precip ahead of the front today, and convection allowing models (CAMs) all show areas of showers to a greater or lesser extent. That being said, none of the CAMs are doing particularly well with the ongoing convection at this time...but the HRRR isn't too bad. Following it out in time, it never really develops any organized convection, only some scattered showers and storms. The 4km NAM on the other hand develops some strong-looking cells ahead of the front this afternoon in east central Missouri and southwest/south central Illinois. I certainly can't rule out the stronger solution given the 1500-2000 J/Kg CAPE and 50+kt bulk shear along and east of the Mississippi this afternoon. Low level convergence along and ahead of the front doesn't appear to be particularly strong, so it remains to be seen whether it will be enough to trigger convection and how widespread that convection will ultimately be. Cooler and drier air will filter in behind the cold front late this afternoon and evening bringing an end to the convection. Temperatures today will range from around 70 in northeast Missouri to around 80 in the St. Louis Metro area and points south. Tonight will be decidedly cooler behind the front with lows dropping off into the mid 40s to low 50s. Carney .LONG TERM... (Monday through Saturday) Issued at 312 AM CDT Sun May 19 2019 Models are in fairly good agreement through mid week. Model solns have come into better agreement regarding the upper ridge over the SE U.S. late in the week. The ECMWF now has a slightly weaker upper ridge centered further SE and the GEM/GFS slightly stronger. The differences in the strength of this upper ridge will result in uncertainty in PoPs late in the period. Otherwise, the setup remains similar with a mean trof over the western U.S. and ridging over the east. Expect a surface ridge to extend over the CWA on Mon with ridging aloft. Expect high clouds to spread over at least northern portions of the CWA as the next system approaches the region. Still, with what should be ample insolation and relatively weak CAA, have trended toward the warmer guidance. Focus then turns to Tues and potential severe threat. Models depict a stacked low over eastern CO Tues morning with the warm front just entering far SW MO. A triple point should move through northern and perhaps western portions of the CWA on Tues afternoon. This allows for a brief window for severe potential. While CAPE will likely be somewhat limited, this should be compensated by the strong deep layer shear. This should support QLCS moving across the area with damaging winds as the primary threat. PoPs will be somewhat limited after the system on Tues as heights rise across the region. This should keep convection confined to at least northern portions of the CWA, if not further north. Eventually, the upper ridge should break down slightly allowing a more zonal flow across the region. Exactly when this occurs is less certain due to differences among model solns. Tilly && .AVIATION... (For the 12z TAFs through 12z Monday Morning) Issued at 641 AM CDT Sun May 19 2019 A small area of IFR ceilings has developed over central Missouri early this morning. I do not expect these low ceilings to persist for very long as satellite imagery is showing a large clear slot driving through central into northeast Missouri. Otherwise, areas of MVFR ceilings across eastern Missouri and west central Illinois should gradually lift through the morning to VFR. Scattered showers and thunderstorms will continue to affect the area today ahead of a cold front. The front will move through from west to east from the late morning through late afternoon ending the threat for thunderstorms. VFR flight conditions are expected to prevail behind the front this evening and tonight. SPECIFICS FOR KSTL: An area of MVFR ceilings is just west of the terminal, and it is possible that there will be a brief period of broken clouds between 2500-2900 ft this morning. Otherwise VFR flight conditions are expected to prevail with scattered showers and a few thunderstorms in the vicinity...primarily later this morning and during the early afternoon. VFR conditions are expected to prevail after the front moves through the terminal this afternoon and continue through Monday morning. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 79 51 70 55 / 40 0 0 10 Quincy 72 44 63 51 / 40 0 0 20 Columbia 73 45 67 56 / 30 0 0 20 Jefferson City 75 47 69 58 / 30 0 0 20 Salem 80 51 69 53 / 80 20 0 5 Farmington 79 52 72 56 / 50 0 0 5 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 19, 4:15 AM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 415 AM CDT Sun May 19 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-200915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 415 AM CDT Sun May 19 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms today. Some of the storms may be severe this afternoon, generally east of the Mississippi River in southwest and south central Illinois. The primary threat from these storms will be damaging wind and large hail. Major river flooding is ongoing along portions of the Illinois River. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Major river flooding will continue along portions of the Illinois River and is forecast to resume at Saverton on the Mississippi River. The chance for thunderstorms will return Monday night and then continue for portions of the area through Saturday. Severe storms are possible late Tuesday and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon.. Carney
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:02 PM CDT | Special Weather Statement | LSX | Franklin, Lincoln, Pike, Saint Charles | 58 min |
| May 18, 7:07 PM CDT | Special Weather Statement | LSX | Jefferson | 23 min |
| May 19, 9:59 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 56 days |
| May 19, 9:59 AM CDT | River Flood Warning | LSX | Cole, Osage | 77 days |
| May 18, 7:31 PM CDT | Special Weather Statement | LSX | Adams, Brown, Calhoun, Pike | 59 min |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.